Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hep B and HIV +
Sep 22, 2006

Help me understand my results and the implicatiions. I was tested in Oct 2003 for HIV and Hep B & C. At that time HIV was neg, but my Hep results were: HBsAg-neg, Anti-Hbs and HBc-positive, Anti-HCV- negative. At the time, I was told that I had once had Hep B, but my body had fought it off. I asked if it was possible my occupatinal vaccinations for Hep B & C could cause these results and I was told no, I had definitly once had Hep B. I believe I was infected with HIV in March of 2004 (indeterminate in April, but positive in May). I have shared this info with my HIV doc and he confirmed what I had been told. My question then is, what is the implication now for my HIV. Am I at risk of the Hep B flairing up again and what danger is there to my liver. BTW, I am on Truvada/Sustiva.

Response from Dr. McGovern

I agree that your testing is consistent with prior hepatitis B.

Most likely this will not become an issue again. Yes reactivation of hepatitis B can occur, but it is usually in patients who are inactive carriers. Those patients have hepatitis B surface antigen, which fortunately you do not have.

As for the treatment, Truvada incorporates tenofovir and emtricitabine, both of which have great HBV activity. However, you do not have HBV virus in your bloodstream, so you are already in a good place.

Get vaccinated for hepatitis A if you have never been exposed.



Previous
person to person casual contact
Next
HEPATITIS VACCINATION

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement